| Catalog Number |
5MAXACE064KIT-A |
| Medical Device Problem Codes |
Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
06/17/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked approximately 55.0 cm from the hub.Conclusions: evaluation of the returned device confirmed that it was kinked on the proximal shaft.This type of damage typically occurs due to forceful manipulation at extreme angles during removal from the packaging or preparation for use.Ace 64 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was kinked upon removal from its packaging.The kinked ace 64 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64.